August  2019, 24(8): 4191-4216. doi: 10.3934/dcdsb.2019078

Applications of optimal control of a nonconvex sweeping process to optimization of the planar crowd motion model

1. 

Department of Applied Mathematics and Statistics, State University of New York–Korea, Yeonsu-Gu, Incheon 21985, Republic of Korea, Springfield, MO 65801-2604, USA

2. 

Department of Mathematics, Wayne State University, Detroit, Michigan 48202, USA

3. 

RUDN University, Moscow 117198, Russia

Received  February 2018 Revised  October 2018 Published  April 2019

Fund Project: Research of this author was partly supported by the MSIT (Ministry of Science and ICT), Korea, under the ICT Consilience Creative Program (IITP-2017-R0346-16-1007) supervised by the IITP (Institute for Information & Communications Technology Promotion).
Research of this author was partly supported by the US National Science Foundation under grant DMS-1512846, by the US Air Force Office of Scientific Research under grant #15RT0462, and by the RUDN University Program 5-100.

This paper concerns optimal control of a nonconvex perturbed sweeping process and its applications to optimization of the planar crowd motion model of traffic equilibria. The obtained theoretical results allow us to investigate a dynamic optimization problem for the microscopic planar crown motion model with finitely many participants and completely solve it analytically in the case of two participants.

Citation: Tan H. Cao, Boris S. Mordukhovich. Applications of optimal control of a nonconvex sweeping process to optimization of the planar crowd motion model. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4191-4216. doi: 10.3934/dcdsb.2019078
References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.–Ser. B, 19 (2014), 2709-2738.  doi: 10.3934/dcdsb.2014.19.2709.  Google Scholar

[2]

C. E. Arround and G. Colombo, A maximum principle of the controlled sweeping process, Set-Valued Var. Anal., 26 (2018), 607-629.  doi: 10.1007/s11228-017-0400-4.  Google Scholar

[3]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.–Ser. B, 18 (2013), 331-348.  doi: 10.3934/dcdsb.2013.18.331.  Google Scholar

[4]

T. H. Cao and B. S. Mordukhovich, Optimal control of a perturbed sweeping process via discrete approximations, Discrete Contin. Dyn. Sysy.–Ser. B, 21 (2016), 3331-3358.  doi: 10.3934/dcdsb.2016100.  Google Scholar

[5]

T. H. Cao and B. S. Mordukhovich, Optimality conditions for a controlled sweeping process with applications to the crowd motion model, Discrete Contin. Dyn. Syst.-Ser. B, 22 (2017), 267-306.  doi: 10.3934/dcdsb.2017014.  Google Scholar

[6]

T. H. Cao and B. S. Mordukhovich, Optimal control of a nonconvex perturbed sweeping process, J. Diff. Eqs., 266 (2019), 1003-1050.  doi: 10.1016/j.jde.2018.07.066.  Google Scholar

[7]

F. H. Clarke, Yu. S Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Springer, 1998.  Google Scholar

[8]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.–Ser. B, 19 (2012), 117-159.   Google Scholar

[9]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447.  doi: 10.1016/j.jde.2015.10.039.  Google Scholar

[10]

G. Colombo and L. Thibault, Prox-regular sets and applications, Handbook of Nonconvex Analysis, International Press, (2010), 99–182.  Google Scholar

[11]

M. d. R. de Pinho, M. M. A. Ferreira and G. V. Smirnov, Optimal control involving sweeping processes, Set-Valued Var. Anal., 2018, 1–26. doi: 10.1007/s11228-018-0501-8.  Google Scholar

[12]

T. DonchevE. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328.  doi: 10.1016/j.jde.2007.05.011.  Google Scholar

[13]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373.  doi: 10.1007/s10107-005-0619-y.  Google Scholar

[14]

P. E. Kloeden and E. Platen., Numerical Solution of Stochastic Differential Equations., Springer, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[15]

B. Maury and J. Venel, A discrete model for crowd motion, ESAIM: M2AN, 45 (2011), 145-168.  doi: 10.1051/m2an/2010035.  Google Scholar

[16]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915.  doi: 10.1137/S0363012993245665.  Google Scholar

[17]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅰ: Basic Theory, Springer, 2006.  Google Scholar

[18]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅱ: Applications, Springer, 2006.  Google Scholar

[19]

J. J. Moreau, On unilateral constraints, friction and plasticity, New Variational Techniques in Mathematical Physics, Proceedings of C.I.M.E. Summer Schools, pages 173–322. Cremonese, 1974.  Google Scholar

[20]

R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.  Google Scholar

[21]

A. A. Tolstonogov, Control sweeping process, J. Convex Anal., 23 (2016), 1099-1123.   Google Scholar

[22]

J. Venel, A numerical scheme for a class of sweeping process, Numerische Mathematik, 118 (2011), 367-400.  doi: 10.1007/s00211-010-0329-0.  Google Scholar

[23]

R. B. Vinter, Optimal Control, Birkhaüser, 2000.  Google Scholar

show all references

References:
[1]

L. Adam and J. V. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.–Ser. B, 19 (2014), 2709-2738.  doi: 10.3934/dcdsb.2014.19.2709.  Google Scholar

[2]

C. E. Arround and G. Colombo, A maximum principle of the controlled sweeping process, Set-Valued Var. Anal., 26 (2018), 607-629.  doi: 10.1007/s11228-017-0400-4.  Google Scholar

[3]

M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete Contin. Dyn. Syst.–Ser. B, 18 (2013), 331-348.  doi: 10.3934/dcdsb.2013.18.331.  Google Scholar

[4]

T. H. Cao and B. S. Mordukhovich, Optimal control of a perturbed sweeping process via discrete approximations, Discrete Contin. Dyn. Sysy.–Ser. B, 21 (2016), 3331-3358.  doi: 10.3934/dcdsb.2016100.  Google Scholar

[5]

T. H. Cao and B. S. Mordukhovich, Optimality conditions for a controlled sweeping process with applications to the crowd motion model, Discrete Contin. Dyn. Syst.-Ser. B, 22 (2017), 267-306.  doi: 10.3934/dcdsb.2017014.  Google Scholar

[6]

T. H. Cao and B. S. Mordukhovich, Optimal control of a nonconvex perturbed sweeping process, J. Diff. Eqs., 266 (2019), 1003-1050.  doi: 10.1016/j.jde.2018.07.066.  Google Scholar

[7]

F. H. Clarke, Yu. S Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Springer, 1998.  Google Scholar

[8]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dyn. Contin. Discrete Impuls. Syst.–Ser. B, 19 (2012), 117-159.   Google Scholar

[9]

G. ColomboR. HenrionN. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process over polyhedral controlled sets, J. Diff. Eqs., 260 (2016), 3397-3447.  doi: 10.1016/j.jde.2015.10.039.  Google Scholar

[10]

G. Colombo and L. Thibault, Prox-regular sets and applications, Handbook of Nonconvex Analysis, International Press, (2010), 99–182.  Google Scholar

[11]

M. d. R. de Pinho, M. M. A. Ferreira and G. V. Smirnov, Optimal control involving sweeping processes, Set-Valued Var. Anal., 2018, 1–26. doi: 10.1007/s11228-018-0501-8.  Google Scholar

[12]

T. DonchevE. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, J. Diff. Eqs., 243 (2007), 301-328.  doi: 10.1016/j.jde.2007.05.011.  Google Scholar

[13]

J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Math. Program., 104 (2005), 347-373.  doi: 10.1007/s10107-005-0619-y.  Google Scholar

[14]

P. E. Kloeden and E. Platen., Numerical Solution of Stochastic Differential Equations., Springer, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[15]

B. Maury and J. Venel, A discrete model for crowd motion, ESAIM: M2AN, 45 (2011), 145-168.  doi: 10.1051/m2an/2010035.  Google Scholar

[16]

B. S. Mordukhovich, Discrete approximations and refined Euler-Lagrange conditions for differential inclusions, SIAM J. Control Optim., 33 (1995), 882-915.  doi: 10.1137/S0363012993245665.  Google Scholar

[17]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅰ: Basic Theory, Springer, 2006.  Google Scholar

[18]

B. S. Mordukhovich, Variational Analysis and Generalized Differentiation, Ⅱ: Applications, Springer, 2006.  Google Scholar

[19]

J. J. Moreau, On unilateral constraints, friction and plasticity, New Variational Techniques in Mathematical Physics, Proceedings of C.I.M.E. Summer Schools, pages 173–322. Cremonese, 1974.  Google Scholar

[20]

R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.  Google Scholar

[21]

A. A. Tolstonogov, Control sweeping process, J. Convex Anal., 23 (2016), 1099-1123.   Google Scholar

[22]

J. Venel, A numerical scheme for a class of sweeping process, Numerische Mathematik, 118 (2011), 367-400.  doi: 10.1007/s00211-010-0329-0.  Google Scholar

[23]

R. B. Vinter, Optimal Control, Birkhaüser, 2000.  Google Scholar

[1]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[2]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[3]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[4]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[5]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[6]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[7]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[8]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[9]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[10]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[11]

H. M. Srivastava, H. I. Abdel-Gawad, Khaled Mohammed Saad. Oscillatory states and patterns formation in a two-cell cubic autocatalytic reaction-diffusion model subjected to the Dirichlet conditions. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020433

[12]

A. M. Elaiw, N. H. AlShamrani, A. Abdel-Aty, H. Dutta. Stability analysis of a general HIV dynamics model with multi-stages of infected cells and two routes of infection. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020441

[13]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[14]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[15]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[16]

José Madrid, João P. G. Ramos. On optimal autocorrelation inequalities on the real line. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020271

[17]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[18]

Jerry L. Bona, Angel Durán, Dimitrios Mitsotakis. Solitary-wave solutions of Benjamin-Ono and other systems for internal waves. I. approximations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 87-111. doi: 10.3934/dcds.2020215

[19]

Vieri Benci, Sunra Mosconi, Marco Squassina. Preface: Applications of mathematical analysis to problems in theoretical physics. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020446

[20]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (82)
  • HTML views (255)
  • Cited by (0)

Other articles
by authors

[Back to Top]